Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Lake Charles, LA

February 12, 20254 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Feb 12, 2025, 3:45 PM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 3:45 PM CST (21:45 UTC)
Expired
Feb 12, 2025, 6:31 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 61 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

541 
WGUS54 KLCH 122145
FFWLCH
LAC003-009-039-079-130045-
/O.NEW.KLCH.FF.W.0002.250212T2145Z-250213T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
345 PM CST Wed Feb 12 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Southwestern Avoyelles Parish in central Louisiana...
  Evangeline Parish in central Louisiana...
  Southeastern Rapides Parish in central Louisiana...
  Northeastern Allen Parish in southwestern Louisiana...

* Until 645 PM CST.

* At 345 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oakdale, Bunkie, Mamou, Oberlin, Elizabeth, Turkey Creek, Pine 
  Prairie, Beaver, Bond, Reddell, Bayou Chicot, Allen Parish 
  Airport, Chicot State Park, Indian Lake and St. Landry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3093 9278 3094 9261 3099 9217 3085 9216
      3085 9221 3083 9221 3080 9221 3059 9243
      3054 9260 3055 9280 3093 9279

FLASH FLOOD...RADAR INDICATED

$$

MC
1 follow-up statement
622 
WGUS74 KLCH 130031
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
631 PM CST Wed Feb 12 2025

LAC003-009-039-079-130041-
/O.CAN.KLCH.FF.W.0002.000000T0000Z-250213T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Avoyelles LA-Evangeline LA-Rapides LA-
631 PM CST Wed Feb 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN AVOYELLES, 
EVANGELINE, SOUTHEASTERN RAPIDES AND NORTHEASTERN ALLEN PARISHES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3093 9278 3094 9261 3099 9217 3085 9216
      3085 9221 3083 9221 3080 9221 3059 9243
      3054 9260 3055 9280 3093 9279

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 2:54 PM CST, 51 minutes earlier. Its key messages:

  • Potential for severe weather and heavy rainfall through early evening for central, southwest, and south central Louisiana.
  • Northerly winds will increase over the coastal waters this evening with elevated northerly flow through early Friday morning. A small craft advisory will be in effect.
  • Another frontal system will bring the potential for severe weather and heavy rainfall Saturday afternoon and evening.
Area forecast discussion, Feb 12, 2:54 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
254 PM CST Wed Feb 12 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- Potential for severe weather and heavy rainfall through early
  evening for central, southwest, and south central Louisiana.

- Northerly winds will increase over the coastal waters this
  evening with elevated northerly flow through early Friday
  morning. A small craft advisory will be in effect.

- Another frontal system will bring the potential for severe
  weather and heavy rainfall Saturday afternoon and evening.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 250 PM CST Wed Feb 12 2025

A cold front is moving into a warm, moist, and unstable air mass
this afternoon. There will be a severe and heavy rainfall
potential for the Louisiana parishes, especially north of the I-10
corridor, into the early evening hours. Damaging wind gusts looks
to be the main hazard, however, just enough low level shear that a
quick spin-up tornado can not be ruled out.

A Canadian high pressure system will build in behind the front
bringing much cooler and drier conditions into early Friday.

Pressure gradient will bring brisk northerly winds on Thursday,
combined with clouds trapped for most of the day under a frontal
inversion, to provide a somewhat chilly day.

Small rain chances enter the forecast during Friday, as the high
moves off to the east allowing for warm and moist air advection
along a developing warm front.

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 250 PM CST Wed Feb 12 2025

The long term starts off with an unseasonably warm and humid day.
However, a short wave pushing east of the Rockies will allow for a
surface low to develop over the Southern Plains that will push
eastward during the day. Meanwhile, a Canadian high pressure
system will be building down from the Canadian Prairies. As the
colder air meets up with the surface low, cold frontal genesis
will take place.

The cold front will push into the warm, moist, and unstable air
mass during the afternoon into evening hours. The result will be
developing showers and thunderstorms. Both shear and instability
values look decent that there will be a potential for severe
weather, all modes look possible, although the greater potential
will likely be damaging winds and quick spin-up tornadoes. High
moisture values will also lead to high rainfall rates in the
stronger convection.

Much colder and drier air will move in behind making for a chilly
Sunday, with a light freeze possible north of the I-10 corridor on
Sunday night into Monday morning.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Wed Feb 12 2025

The immediate concern will be the potential for a line of strong
thunderstorms to move across during the afternoon hours. Used
Tempo groups to try to time when the line of convection will
affect each terminal.

After convection ends, cold air advection cloudiness will move in
behind the frontal boundary with IFR ceilings for the night,
slightly improving to MVFR in the morning.

Rua

&&

.MARINE...
Issued at 250 PM CST Wed Feb 12 2025

A cold front will move across the coastal waters this evening.
Cold air advection behind the front along with an increasing
pressure gradient will allow for increasing northerly winds.
Sustained winds between 20 and 25 knots with building seas can be
expected, therefore, a small craft advisory will be in effect.

The elevated northerly winds will persist through Thursday, then
turn more easterly on early Friday as the high pressure system
behind the front moves off to the east.

Breezy south winds can be expected on Saturday as low pressure
develops over the Southern Plains along a cold front. Showers and
thunderstorms will also develop in the southerly flow ahead of the
frontal system. Brisk north winds then return behind the front on
Sunday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  54  37  60 /  10   0   0  30
LCH  46  59  42  66 /  10   0   0  40
LFT  49  61  44  66 /  50   0  10  30
BPT  46  61  44  67 /   0   0   0  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 6 PM CST this evening for LAZ027>032.

TX...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Friday
     for GMZ450-452-455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Special weather statement, Feb 12, 3:05 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CST Wed Feb 12 2025

LAZ028-029-032-122130-
Avoyelles LA-Evangeline LA-Rapides LA-
305 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES...NORTH
CENTRAL EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES THROUGH 330 PM
CST...

At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
Cheneyville, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Cottonport, Cheneyville, Mansura, Bunkie, Hessmer, Hamburg,
Moreauville, Marksville, Plaucheville, and Evergreen.

This includes Interstate 49 between mile markers 54 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM CST for central
Louisiana.

&&

LAT...LON 3093 9241 3107 9242 3115 9193 3098 9190
TIME...MOT...LOC 2105Z 251DEG 38KT 3103 9229

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:40 AM CSTSmall Craft AdvisoryLCH12 hr
Feb 12, 5:40 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu43 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHBeauregard3 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHCalcasieu21 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHAllen5 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHCalcasieu21 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis21 days
Feb 12, 1:20 PM CSTTornado WarningLCHAvoyelles10 min
Feb 12, 1:23 PM CSTTornado WarningLCHAvoyelles5 min
Feb 12, 1:49 PM CSTSevere Thunderstorm WarningLCHBeauregard41 min
Feb 12, 2:10 PM CSTSmall Craft AdvisoryLCH48 hr
Feb 12, 2:32 PM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides3 hr
Feb 12, 2:43 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides62 min
Feb 12, 3:05 PM CSTSpecial Weather StatementLCHAvoyelles25 min
Feb 12, 3:11 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides34 min
Feb 12, 4:14 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry61 min
Feb 12, 4:22 PM CSTFlash Flood WarningLCHAvoyelles2 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.